Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Canonical mappings between Teichmüller spaces


Author: Irwin Kra
Journal: Bull. Amer. Math. Soc. 4 (1981), 143-179
MSC (1980): Primary 30-02; Secondary 32G15, 32H20, 30C60, 30F10, 30F35
DOI: https://doi.org/10.1090/S0273-0979-1981-14870-9
MathSciNet review: 598682
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [Ab] W. Abikoff, Degenerating families of Riemann surfaces, Ann. of Math. (2) 105 (1977), 29-44. MR 442293
  • [Ah1] L. V. Ahlfors, Zur theorie der Überlagerungsflächen, Acta Math. 65 (1935), 157-194. MR 1555403
  • [Ah2] L. V. Ahlfors, On quasiconformal mappings, J. d'Analyse Math. 3 (1953/1954), 1-58. MR 64875
  • [Ah3] L. V. Ahlfors, The complex analytic structure of the space of closed Riemann surfaces, Analytic Functions (R. Nevanlinna et al., eds.), Princeton Univ. Press, Princeton, N. J., 1960, pp. 45-66. MR 124486
  • [Ah4] L. V. Ahlfors, Some remarks on Teichmüller's space of Riemann surfaces, Ann. of Math. (2) 74 (1961), 171-191. MR 204641
  • [Ah5] L. V. Ahlfors, Curvature properties of Teichmüller's space, J. d'Analyse Math. 9 (1961), 161-176. MR 136730
  • [Ah6] L. V. Ahlfors, Quasiconformal reflections, Acta Math. 109 (1963), 291-301. MR 154978
  • [Ah7] L. V. Ahlfors, Teichmüller spaces, Proc. Internat. Congr. Math. (Stockholm, 1962), Institute Mittag-Leffler, Djursholm, Sweden, 1963, pp. 3-9. MR 176055
  • [Ah8] L. V. Ahlfors, Finitely generated Kleinian groups, Amer. J. Math. 86 (1964), 413-429; Correction 87 (1965), 759. MR 167618
  • [AB] L. V. Ahlfors and L. Bers, Riemann's mapping theorem for variable metrics, Ann. of Math. (2) 72 (1960), 385-404. MR 115006
  • [AW] L. V. Ahlfors and G. Weill, A uniqueness theorem for Beltrami equations, Proc. Amer. Math. Soc. 13 (1962), 975-978. MR 148896
  • [B1] L. Bers, Spaces of Riemann surfaces, Proc. Internat. Congr. Math. (Edinburgh, 1958), Cambridge, 1958, pp. 349-361. MR 124484
  • [B2] L. Bers, Quasiconformal mappings and Teichmüller's theorem, Analytic Functions (R. Nevanlinna et al., eds.), Princeton Univ. Press, Princeton, N. J., 1960, pp. 89-119. MR 114898
  • [B3] L. Bers, Holomorphic differentials as functions of moduli, Bull. Amer. Math. Soc. 67 (1961), 206-210. MR 122989
  • [B4] L. Bers, Uniformization by Beltrami equations, Comm. Pure. Appl. Math. 14 (1961), 215-228. MR 132175
  • [B5] L. Bers, Automorphic forms and general Teichmüller spaces, Proc. Conf. Complex Analysis, Minnesota, 1964, pp. 109-113. MR 178142
  • [B6] L. Bers, A non-standard integral equation with applications to quasiconformal mappings, Acta Math. 116 (1966), 113-134. MR 192046
  • [B7] L. Bers, Inequalities for finitely generated Kleinian groups, J. d'Analyse Math. 18 (1967), 23-41. MR 229817
  • [B8] L. Bers, Spaces of Kleinian groups, Several Complex Variables, Maryland 1970, Lecture Notes in Math., vol. 155, Springer-Verlag, Berlin and New York, 1970, pp. 9-34. MR 271333
  • [B9] L. Bers, On boundaries of Teichmüller spaces and on Kleinian groups. I, Ann. of Math. (2) 91 (1970), 570-600. MR 297992
  • [B10] L. Bers, Uniformization, moduli and Kleinian groups, Bull. London Math. Soc. 4 (1972), 257-300. MR 348097
  • [B11] L. Bers, Fiber spaces over Teichmüller spaces, Acta. Math. 130 (1973), 89-126. MR 430318
  • [B12] L. Bers, Quasiconformal mappings, with applications to differential equations, function theory and topology, Bull. Amer. Math. Soc. 83 (1977), 1083-1100. MR 463433
  • [B13] L. Bers, An extremal problem for quasiconformal mappings and a theorem by Thurston, Acta Math. 141 (1978), 73-98. MR 477161
  • [B14] L. Bers, The action of the modular group on the complex boundary, Riemann Surfaces and Related Topics, Ann. of Math. Studies, no. 97, Princeton Univ. Press, Princeton, N. J., 1980, pp. 33-52. MR 624803
  • [BE] L. Bers and L. Ehrenpreis, Holomorphic convexity of Teichmüller spaces, Bull. Amer. Math. Soc. 70 (1964), 761-764. MR 168800
  • [BG] L. Bers and L. Greenberg, Isomorphisms between Teichmüller spaces, Advances in the Theory of Riemann Surfaces, Ann. of Math. Studies, no. 66, Princeton Univ. Press, Princeton, N. J., 1971, pp. 53-79. MR 289763
  • [BK] L. Bers and I. Kra (eds.), A crash course on Kleinian groups, Lecture Notes in Math., vol. 400, Springer-Verlag, Berlin and New York, 1974. MR 346152
  • [Bi] J. S. Birman, The algebraic structure of surface mapping class groups, Discrete Groups and Automorphic Functions (W. J. Harvey, ed.), Academic Press, London, 1977, pp. 163-198. MR 488019
  • [Bo] B. V. Bojarski, Generalized solutions of a first order system of the elliptic type with discontinuous solutions, Mat. Sb. 43 (85) (1957), 451-503. MR 106324
  • [C] T. Chu, The Weil-Petersson metric in the moduli space, Chinese J. of Math. 4 (1976), 29-51. MR 590105
  • [D] A. Duma, Die Automorphismengruppe der universellen Familie kompakter Riemannschen Flächen vom geschlecht $g \geqslant 3$, Manuscripta Math. 17 (1975), 309-315. MR 407323
  • [E1] C. J. Earle, On holomorphic families of pointed Riemann surfaces, Bull. Amer. Math. Soc. 79 (1973), 163-166. MR 311898
  • [E2] C. J. Earle, On the Carathéodory metric in Teichmüller spaces, Discontinuous Groups and Riemann Surfaces, Ann. of Math. Studies, no. 79, Princeton Univ. Press, Princeton, N. J., 1974, pp. 99-103. MR 352450
  • [E3] C. J. Earle, Some remarks on the Beltrami equation, Math. Scand. 36 (1975), 44-48. MR 374417
  • [E4] C. J. Earle, The Teichmüller distance is differentiable, Duke Math. J. 44 (1977), 389-397. MR 445013
  • [E5] C. J. Earle, Families of Riemann surfaces and their Jacobi varieties, Ann. of Math. (2) 107 (1978), 255-286. MR 499328
  • [EE] C. J. Earle and J. Eells, On the differential geometry of Teichmüller spaces, J. d'Analyse Math. 19 (1967), 35-52. MR 220923
  • [EK1] C. J. Earle and I. Kra, On holomorphic mappings between Teichmüller spaces, Contributions to Analysis (L. V. Ahlfors, et. al., eds.), Academic Press, New York, 1974, pp. 107-124. MR 430319
  • [EK2] C. J. Earle and I. Kra, On isometries between Teichmüller spaces, Duke Math. J. 41 (1974), 583-591. MR 348098
  • [EK3] C. J. Earle and I. Kra, On sections of some holomorphic families of closed Riemann surfaces, Acta Math. 137 (1976), 49-79. MR 425183
  • [EM] C. J. Earle and A. Marden (to appear).
  • [Fa] J. D. Fay, Theta functions on Riemann surfaces, Lecture Notes in Math., vol. 352, Springer-Verlag, Berlin and New York, 1973. MR 335789
  • [Fe] H. Federer, Geometric measure theory, Springer-Verlag, New York, 1969. MR 257325
  • [FN] W. Fenchel and J. Nielsen, Treatise on Fuchsian groups (not published).
  • [Fo] L. Ford, Automorphic functions, 2nd ed., Chelsea, New York, 1951.
  • [FK] R. Fricke and F. Klein, Vorlesungen über die theorie der automorpher funktionen, Teubner, Leipzig, 1926.
  • [Ge] F. W. Gehring, Review of Quasiconformal mappings and Riemann surfaces by Samuil L. Krushkal', Bull. Amer. Math. Soc. 3 (1980), 1062-1065.
  • [Gn] J. A. Gentilesco, Automorphisms of the deformation space of a Kleinian group, Trans. Amer. Math. Soc. 248 (1979), 207-220. MR 521701
  • [Gr] L. Greenberg, Maximal Fuchsian groups, Bull. Amer. Math. Soc. 69 (1963), 569-573. MR 148620
  • [Gk] A. Grothendieck, Techniques de construction en géometrie analytique, Sem. Cartan 1960/1961, exposé 17 (with appendix by J. P. Serre, Rigiditi de fondeur de Jacobi d'échelon $n \geqslant 3$).
  • [Gz] H. Grötzsch, Über möglichst konferme Abbildungen von schlichten Bereichen, Ber. Verh. Sachs. Akad. Wiss. 84 (1932), 114-120.
  • [Gu] R. C. Gunning, Lectures on Riemann surfaces: Jacobi varieties, Math. Notes, Princeton Univ. Press, Princeton, N. J., 1972. MR 357407
  • [Ha1] K. T. Hahn, On completeness of the Bergman metric and its subordinate metrics, Proc. Nat. Acad. Sci. U.S.A. 73 (1976), 4294. MR 417459
  • [Ha2] K. T. Hahn, On completeness of the Bergman metric and its subordinate metrics. II, Pacific J. Math. 68 (1977), 437-446. MR 486653
  • [Hm] R. S. Hamilton, Extremal quasiconformal mappings with prescribed boundary values, Trans. Amer. Math. Soc. 138 (1969), 399-406. MR 245787
  • [He] J. D. Hejhal, On Schottky and Teichmüller spaces, Adv. in Math. 15 (1975), 133-156. MR 357862
  • [Hu1] J. Hubbard, Sur le non-existence de sections analytiques a la curve universelle de Teichmüller, C. R. Acad. Sci. Paris Ser. A-B 274 (1972), A978-A979. MR 294719
  • [Hu2] J. Hubbard, Sur les sections analytique de la courbe universelle de Teichmüller, Mem. Amer. Math. Soc., No. 4 (1976), 1-137. MR 430321
  • [Ke] S. P. Kerckhoff, The Nielsen realization problem, Bull. Amer. Math. Soc. 2 (1980), 452-454. MR 561531
  • [Ko] S. Kobayashi, Hyperbolic manifolds and holomorphic mappings, Dekker, New York, 1970. MR 277770
  • [Kr1] I. Kra, Automorphic forms and Kleinian groups, Benjamin, Reading, Mass., 1972. MR 357775
  • [Kr2] I. Kra, On spaces of Kleinian groups, Comment. Math. Helv. 47 (1972), 53-69. MR 306485
  • [Kr3] I. Kra, Deformation spaces, A Crash Course on Kleinian Groups, Chapter 4, Lecture Notes in Math., vol. 400, Springer-Verlag, Berlin and New York, 1974, pp. 48-70. MR 402122
  • [Kr4] I. Kra, On Teichmüller's theorem on the quasi-invariance of the cross ratios, Israel J. Math. 30 (1978), 152-158. MR 508260
  • [Kr5] I. Kra, The Carathéodory metric on certain Teichmüller disks (to appear).
  • [KM1] I. Kra and B. Maskit, Involutions on Kleinian groups, Bull. Amer. Math. Soc. 78 (1972), 801-805. MR 301190
  • [KM2] I. Kra, The deformation space of a Kleinian group (to appear).
  • [Kz] S. Kravetz, On the geometry of Teichmüller spaces and the structure of their modular groups, Ann. Acad. Sci. Fenn. 278 (1959), 1-35. MR 148906
  • [Ku] S. L. Krushkal´, Two theorems of Teichmüller spaces, Soviet Math. Dokl. 17 (1976), 704-707; transl. of Dokl. Akad. Nauk SSSR. Tom 228 (1976), No. 2. MR 409900
  • [La] M. A. Lavrentieff, Sur une classe de représentations continues, Mat. Sb. 42 (1935), 407-423.
  • [Le] J. Lehner, A short course in automorphic functions, Holt, New York, 1966. MR 201637
  • [Li] M. Linch, A comparison of metrics on Teichmüller space, Proc. Amer. Math. Soc. 43 (1974), 349-352. MR 338453
  • [Md1] A. Marden, On homotopic mappings of Riemann surfaces, Ann. of Math. (2) 90 (1969), 1-8. MR 249606
  • [Md2] A. Marden, The geometry of finitely generated Kleinian groups, Ann. of Math. (2) 99 (1974), 383-462. MR 349992
  • [Md3] A. Marden, Geometrically finite Kleinian groups and their deformation spaces, Discrete Groups and Automorphic Functions (W. J. Harvey, ed.), Academic Press, London, 1977, pp. 259-293. MR 494117
  • [Ms1] B. Maskit, A characterization of Schottky groups, J. d’Analyse Math. 19 (1967), 227-230.
  • [Ms2] B. Maskit, On boundaries of Teichmüller spaces and on Kleinian groups. II, Ann. of Math. (2) 91 (1970), 607-639. MR 297993
  • [Ms3] B. Maskit, Self-maps of Kleinian groups, Amer. J. Math. 93 (1971), 840-856. MR 291453
  • [Ms4] B. Maskit, Decomposition of certain Kleinian groups, Acta Math. 130 (1973), 243-263. MR 404614
  • [Ms5] B. Maskit, Isomorphisms of function groups, J. d'Analyse Math. 32 (1977), 63-82. MR 463430
  • [Mr1] H. Masur, On a class of geodesics in Teichmüller space, Ann. of Math. (2) 102 (1975), 205-221. MR 385173
  • [Mr2] H. Masur, The extension of the Weil-Petersson metric to the boundary of Teichmüller spaces, Duke Math. J. 43 (1976), 623-635. MR 417456
  • [My] C. B. Morrey, On the solution of quasilinear elliptic partial differential equations, Trans. Amer. Math. Soc. 43 (1938), 126-166. MR 1501936
  • [O] B. O'Byrne, On Finsler geometry and applications to Teichmüller spaces, Advances in the Theory of Riemann Surfaces, Ann. Math. Studies, no. 66, Princeton Univ. Press, Princeton, N. J., 1971, pp. 317-328. MR 286141
  • [Pa] D. B. Patterson, The Teichmüller spaces are distinct, Proc. Amer. Math. Soc. 35 (1972), 179-182; Erratum 38 (1973), 668. MR 299774
  • [Pf] A. Pfluger, Quasikonforme Abbildungen und logarithmische Kapazität, Ann. Inst. Fourier (Grenoble) 2 (1951), 69-80. MR 44640
  • [Ra] H. E. Rauch, A transcendental view of the space of algebraic Riemann surfaces, Bull. Amer. Math. Soc. 71 (1965), 1-39. MR 213543
  • [RS] E. Reich and K. Strebel, Extremal quasiconformal mappings with given boundary values, Contributions to Analysis (L. V. Ahlfors et al., eds.), Academic Press, New York, 1974, pp. 375-391. MR 361065
  • [Ro] H. L. Royden, Automorphisms and isometries of Teichmüller space, Advances in the Theory of Riemann Surfaces, Ann. Math. Studies, no. 66, Princeton Univ. Press, Princeton, N. J., 1971, pp. 369-383. MR 288254
  • [Se] A. Selberg, On discontinuous groups in higher-dimensional symmetric spaces, Contributions to Function Theory, Bombay, 1960, pp. 147-164. MR 130324
  • [Si] D. Singerman, Finitely maximal Fuchsian groups, J. London Math. Soc. 6 (1972), 29-38. MR 322165
  • [St1] K. Strebel, On the existence of extremal Teichmüller mappings, J. d'Analyse Math. 30 (1976), 464-480. MR 440031
  • [St2] K. Strebel, On lifts of extremal quasiconformal mappings, J. d'Analyse Math. 31 (1977), 191-203. MR 585316
  • [Su] D. Sullivan, On the ergodic theory at infinity of an arbitrary discrete group of hyperbolic motions, Riemann Surfaces and Related Topics, Ann. of Math. Studies no. 97, Princeton Univ. Press, Princeton, N. J., 1980, pp. 465-496. MR 624833
  • [T1] O. Teichmüller, Extremale quasikonforme Abbildungen und quadratische Differentiate, Abh. Preuss. Akad. Wiss. Math.-Nat. Kl. 22 (1939).
  • [T2] O. Teichmüller, Bestimmung der extremalen quasikonformen Abbildungen bei geschlossenen orientierten Riemannschen Flächen, Abh. Preuss. Akad. Wiss. Math. Nat. K1. 4 (1943). MR 17803
  • [Th] W. P. Thurston, On the geometry and dynamics of diffeomorphisms of surfaces (to appear). MR 956596
  • [V] J. Väisälä, Lectures on n-dimensional quasiconformal mappings, Springer-Verlag, New York, 1971. MR 454009
  • [We] A. Weil, Sur les modules des surfaces de Riemann, Seminaire Bourbaki, 1958. MR 124485
  • [Wo] S. Wolpert, The finite Weil-Petersson diameter of Riemann space, Pacific J. Math. 70 (1977), 281-288. MR 486652

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1980): 30-02, 32G15, 32H20, 30C60, 30F10, 30F35

Retrieve articles in all journals with MSC (1980): 30-02, 32G15, 32H20, 30C60, 30F10, 30F35


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1981-14870-9

American Mathematical Society